Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Oct 5, 2013, 11:27 PM CDT for Gibson County, Posey County, Vanderburgh County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2013, 11:27 PM CDT (04:27 UTC)
- Expired
- Oct 6, 2013, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN
The radar
The Evansville,IN radar (KVWX), 17 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 12:05 AM CDT | HEAVY RAIN 1.14 | Francisco, IN | MOST OF THAT IN THE PAST 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
102
WGUS53 KPAH 060427
FFWPAH
INC051-129-163-060730-
/O.NEW.KPAH.FF.W.0033.131006T0427Z-131006T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1127 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA...
POSEY COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
* UNTIL 230 AM CDT.
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. SPOTTERS
REPORTED RAINFALL RATES OF UP TO ONE HALF OF AN INCH IN 10 MINUTES.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED
THROUGH THE AREA AND SATURATED THE GROUND. AS THIS LATEST ROUND OF
THUNDERSTORMS MOVE THROUGH THE AREA ANOTHER 1 TO 3 INCHES IS LIKELY.
* LOCATIONS IN THE WARNED AREA INCLUDE...
FORT BRANCH...PRINCETON...OAKLAND CITY...OWENSVILLE...EVANSVILLE
AND PATOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3838 8741 3838 8731 3820 8732 3820 8747
3794 8745 3791 8752 3797 8760 3782 8764
3791 8768 3788 8783 3793 8790 3777 8795
3780 8808 3810 8796 3810 8801 3814 8793
3825 8799 3827 8785 3842 8774 3853 8747
$$
PS1 follow-up statement
344
WGUS73 KPAH 060611
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
111 AM CDT SUN OCT 6 2013
INC051-129-163-060730-
/O.CON.KPAH.FF.W.0033.000000T0000Z-131006T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-POSEY IN-GIBSON IN-
111 AM CDT SUN OCT 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
GIBSON...POSEY AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...
AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. RADAR INDICATED THAT THE HEAVIEST RAIN HAS FALLEN ALONG A LINE
FROM MOUNT VERNON TO THE SOUTH SIDE OF EVANSVILLE WITH ANOTHER BAND
OF HEAVY RAIN ALONG THE NORTHERN GIBSON COUNTY LINE.
MODERATE TO HEAVY RAINFALL CONTINUES ACROSS THE AREA WITH ANOTHER 1
TO 2 INCHES POSSIBLE.
LOCATIONS IN THE WARNED AREA INCLUDE PRINCETON...POSEYVILLE...
PATOKA...OWENSVILLE...OAKLAND CITY...NEW HARMONY...HAUBSTADT...FORT
BRANCH AND CYNTHIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3838 8741 3838 8731 3820 8732 3820 8747
3794 8745 3791 8752 3797 8760 3782 8764
3791 8768 3788 8783 3793 8790 3777 8795
3780 8808 3810 8796 3810 8801 3814 8793
3825 8799 3827 8785 3842 8774 3853 8747
$$
!PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 8:39 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 5, 8:39 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 839 PM CDT Sat Oct 5 2013 .SHORT TERM...(This Evening through Sunday) ISSUED AT 824 PM CDT SAT OCT 5 2013 Current analysis is a very complicated pattern this evening. Front is through West Plains and St. Louis with bands of showers and thunderstorms ahead and just behind the front. Rainfall is very efficient and may have isolated flooding issues yet tonight. Thinking is at this time that it will not be widespread. Severe potential still exists. 850 jet is expected to increase and models indicate more storms could develop and move up from the north. still have surface based instability over west Kentucky and this may lift farther north into southern Illinois and southwest Indiana. .LONG TERM...(Tuesday through Saturday) ISSUED AT 243 PM CDT SAT OCT 5 2013 Models agree on a mainly dry forecast in the extended forecast with cooler air in place. The latest model runs agree on high pressure at the surface bisecting the forecast area. In addition they indicate ridging aloft in conjunction at the surface which would dictate a dry forecast. Skies will be mainly clear although cant rule out a few friendly cue in the afternoons. Moisture is very slow to return to the area mainly due to the light transport winds in the boundary layer. Even when the winds shift southerly late in the forecast they still remain light. That is until late in the weekend day 8...another system takes shape over the plains and is poised to move into the heartland late in the weekend. The GFS is not very stable from run to run with the timing of this system. However the ecmwf seems to be steady with the timing over the last two runs. Below normal temperatures will moderate back to normal as we approach the middle of the week. && .AVIATION... ISSUED AT 605 PM CDT SAT OCT 5 2013 MVFR and Possible brief IFR conditions expected with storms overnight. Expect winds to veer to the northwest in the fronts wake then slowly back to the west toward sunrise. Expect VFR conditions to return to the west after 12z and clearing the east no later than 18z. May see some patchy fog at KCGI around sunrise. Winds will be gusty and out ot the west by late morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...PS AVIATION...KH
Hazardous weather outlook, Oct 5, 3:57 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT SAT OCT 5 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING AS A COLD FRONT MAKES ITS WAY ACROSS THE REGION. IF SEVERE WEATHER OCCURS...DAMAGING WINDS WILL BE THE PRIMARY HAZARD. AFTER MIDNIGHT THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST GENERALLY OVER THE SOUTHEAST HALF OF THE QUAD STATE. NO MAJOR FLOODING EXPECTED BUT THE USUAL FLOOD PRONE AND LOW LYING AREAS MAY HAVE BRIEF ISSUES WITH HIGH WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES LINGER OVER THE EASTERN HALF OF THE REGION SUNDAY. HEAVY RAIN REMAINS THE MAIN ASSOCIATED HAZARD WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...PLUS ANY REPORTS OF LOCALLY HEAVY RAINFALL OVERNIGHT WOULD BE GREATLY APPRECIATED. JP
In the hours before
Special weather statement, Oct 5, 10:43 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1043 PM CDT SAT OCT 5 2013 ILZ087-INZ085>087-KYZ010-013>016-018-060430- CALDWELL KY-CRITTENDEN KY-GALLATIN IL-HENDERSON KY-HOPKINS KY-POSEY IN-UNION KY-VANDERBURGH IN-WARRICK IN-WEBSTER KY- 1043 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...AND EXTREME SOUTHWESTERN WARRICK...SOUTHERN POSEY AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HENDERSON...NORTHWESTERN HOPKINS...WEBSTER AND UNION COUNTIES IN NORTHWEST KENTUCKY...AND EASTERN CRITTENDEN AND NORTHWESTERN CALDWELL COUNTIES IN WESTERN KENTUCKY UNTIL 1130 PM CDT... AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF RIDGWAY ILLINOIS TO MORGANFIELD KENTUCKY TO 7 MILES SOUTHEAST OF SALEM KENTUCKY...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MORGANFIELD...MOUNT VERNON... PROVIDENCE...HENDERSON...EVANSVILLE...UNIONTOWN... CLAY...DIXON...SEBREE...WAVERLY...AND SLAUGHTERS. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Oct 5, 10:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN PADUCAH 37.07N 88.64W
10/05/2013 E0.00 INCH MCCRACKEN KY NWS EMPLOYEE
STREET FLOODING REPORTED ON KENTUCKY AVENUE NEAR BAPTIST
HEALTH CENTER CREATING TRAFFIC PROBLEMS. AND LOW AREA ON
JACKSON STREET UNDER RAILROAD OVERPASS IS IMPASSABLE TO
TRAFFIC DUE TO ACCUMULATED WATER.
&&
BPLocal storm report, Oct 5, 10:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1048 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN PADUCAH 37.07N 88.64W
10/05/2013 M0.00 INCH MCCRACKEN KY NWS EMPLOYEE
NWS PADUCAH RECORDED 2.35 INCHES OF RAIN SINCE 934PM CDT
AND STILL RAINING.
&&
BPLocal storm report, Oct 5, 10:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1051 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
10/05/2013 E0.00 INCH DAVIESS KY TRAINED SPOTTER
SPOTTER REPORTS 2.40 INCHES OF RAIN IN OWENSBORO.
&&
BPLocal storm report, Oct 5, 11:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN BROOKPORT 37.12N 88.63W
10/05/2013 U0.00 INCH MASSAC IL LAW ENFORCEMENT
CENTRAL DISPATCH REPORTS AREAS OF DORNBUSH ROAD IN MASSAC
COUNTY UNDERWATER IN PLACES.
&&
BPLocal storm report, Oct 5, 11:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HEAVY RAIN 1 W ARLINGTON 36.79N 89.03W
10/05/2013 U0.00 INCH CARLISLE KY LAW ENFORCEMENT
STATE ROUTE 80 AND THE INTERSECTION OF 1772 REPORTED
IMPASSABLE DUE TO WATER.
&&
BPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:19 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Spencer, Vanderburgh, Warrick | 41 min |
| Oct 5, 11:49 PM CDT | Tornado Warning | PAH | Pike, Spencer, Warrick | 26 min |
| Oct 6, 12:14 AM CDT | Severe Thunderstorm Warning | PAH | Pike, Warrick | 16 min |
| Oct 6, 12:53 AM CDT | Flash Flood Warning | PAH | Spencer | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.